Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 13, NWS Sioux Falls, SD

April 14, 2015

NWS Sioux Falls, SD issued this red flag warning at Apr 14, 2015, 3:33 AM CDT. It took effect at Apr 14, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 14, 2015, 1:00 PM CDT
Expired
Apr 14, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS83 KFSD 140833
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 AM CDT TUE APR 14 2015

...RED FLAG WARNING THIS AFTERNOON FOR ALL OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...

MNZ900-SDZ255>258-141645-
/O.UPG.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/
/O.NEW.KFSD.FW.W.0013.150414T1800Z-150415T0100Z/
SOUTHWEST MINNESOTA-LOWER BRULE AND LAKE ANDES VICINITY-
MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
333 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG SOUTHERLY WINDS...LOW HUMIDITY AND DRY
VEGETATION FOR FIRE WEATHER ZONES 255...256...257...258 AND
900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH AT 20 TO 40 MPH ALONG AND WEST OF THE JAMES RIVER
  VALLEY TO 20 TO 30 MPH ALONG THE INTERSTATE 29 CORRIDOR INTO
  SOUTHWEST MINNESOTA.

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ249-141645-
/O.NEW.KFSD.FW.W.0013.150414T1800Z-150415T0100Z/
EXTREME NORTHEAST NEBRASKA-
333 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG SOUTHERLY WINDS...LOW HUMIDITY AND DRY
VEGETATION FOR FIRE WEATHER ZONE 249...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 249.

* WIND...SOUTH AT 20 TO 30 MPH.

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
979 
WWUS83 KFSD 141534
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT TUE APR 14 2015

...RED FLAG WARNING THIS AFTERNOON FOR ALL OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...

MNZ900-NEZ249-SDZ255>258-142345-
/O.CON.KFSD.FW.W.0013.150414T1800Z-150415T0100Z/
SOUTHWEST MINNESOTA-EXTREME NORTHEAST NEBRASKA-
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
1034 AM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG SOUTHERLY WINDS AND VERY DRY AIR FOR FOR FIRE WEATHER
ZONES 249...255...256... 257...258 AND 900...WHICH INCLUDES THE
SOUTHEAST QUARTER OF SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA...
AND SOUTHWEST MINNESOTA...

* WIND...SOUTH AT 25 TO 40 MPH WEST OF THE JAMES RIVER VALLEY TO
  20 TO 35 MPH ALONG AND EAST OF THE JAMES RIVER. NORTHWEST IOWA
  WILL HAVE LESS WIND.

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
573 
WWUS83 KFSD 142016
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 PM CDT TUE APR 14 2015

...RED FLAG WARNING THIS AFTERNOON FOR ALL OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...

MNZ900-NEZ249-SDZ255>258-150100-
/O.CON.KFSD.FW.W.0013.000000T0000Z-150415T0100Z/
SOUTHWEST MINNESOTA-EXTREME NORTHEAST NEBRASKA-
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
316 PM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG SOUTHERLY WINDS AND VERY DRY AIR FOR FOR FIRE WEATHER
ZONES 249...255...256... 257...258 AND 900...WHICH INCLUDES THE
SOUTHEAST QUARTER OF SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA...
AND SOUTHWEST MINNESOTA...

* WIND...SOUTH AT 25 TO 40 MPH WEST OF THE JAMES RIVER VALLEY TO 
  20 TO 35 MPH ALONG AND EAST OF THE JAMES RIVER. NORTHWEST IOWA 
  WILL HAVE LESS WIND. 

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:03 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 14, 3:03 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
303 AM CDT TUE APR 14 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 303 AM CDT TUE APR 14 2015

A WEAK RIDGE OF HIGH PRESSURE WILL MOVE EAST OF THE AREA WITH STRONG
SOUTHERLY WINDS EXPECTED TO DEVELOP TODAY. THE STRONGEST WINDS WILL
BE ALONG AND WEST OF THE JAMES RIVER VALLEY WHERE GUSTS AROUND 40
MPH ARE LIKELY WITH THE LIGHTER WINDS...ALBEIT STILL ABOUT 15 TO 25
MPH...ACROSS NORTHWEST IOWA. AS HAS BEEN THE TREND VERY DRY LOW
LEVEL CONDITIONS COMBINED WITH WARM TEMPERATURES AND STRONG WINDS
BRINGS ABOUT THE NEED FOR A RED FLAG WARNING. WILL HAVE ONE IN
EFFECT FOR ALL BUT NORTHWEST IOWA. HIGHS TODAY WILL BE IN THE 70S.

STRONG WINDS OVERNIGHT WILL KEEP LOW TEMPERATURES ON THE MILD SIDE
IN THE MID TO UPPER 40S. LOW TO MID LEVEL MOISTURE WILL BE ON THE
INCREASE FROM THE SOUTH AND SOUTHEAST LATE TONIGHT WHICH WILL BRING
AN INCREASE IN CLOUD COVER.

 A COMBINATION OF VERY STRONG SOUTHERLY WINDS...HUMIDITY VALUES
IN THE TEENS AND TEMPERATURES IN THE 70S NECESSITATE A RED FLAG
WARNING FOR MANY LOCATIONS. THE LEAST LIKELY LOCATION WILL BE
ACROSS NORTHWEST IOWA WHERE MORE PRECIPITATION HAS FALLEN RECENTLY
AND WINDS WILL LIKELY BE IN THE 15 TO 25 MPH RANGE VERSUS 20 TO 40
MPH IN CENTRAL SOUTH DAKOTA. SOUTHWEST MINNESOTA WILL BE JUST A
TOUCH MARGINAL WITH WIND SPEEDS...ESPECIALLY IN THE SOUTHEAST
CORNER...BUT WITH HUMIDITY VALUES IN THE TEENS IN THE AFTERNOON
STILL VERY DANGEROUS FIRE WEATHER CONDITIONS.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 303 AM CDT TUE APR 14 2015

STILL WITH LITTLE CHANGE SINCE YESTERDAY MORNING IS THE WEAK SHORT
WAVE BEING KICKED UP NORTH TOWARD THE AREA WEDNESDAY...AND THE
INCREASE IN BOTH LOW AND MID LEVEL MOISTURE REGARDLESS OF RAIN
CHANCES. LOOKS LIKE THERE WILL BE ENOUGH MARGINAL LIFT WITH THE
MOISTURE INCREASE TO KEEP A FAIRLY SMALL CHANCE OF SHOWERS GOING
WEDNESDAY AND WEDNESDAY NIGHT. AIR STILL LOOKS FAIRLY STABLE AND
GIVEN THE WEAK NATURE OF THE LIFT...WILL GO WITH JUST SHOWERS. THIS
SEEMS BEST GIVEN THE LOW POPS...WITH ONLY A SLIGHT CHANCE OF SHOWERS
TO START WITH...IF THE CONDITIONAL THUNDER THREAT IS SMALL...THAT
PRETTY WELL SINKS THE ACTUAL THREAT. DID PUT A LITTLE THUNDER
MENTION WITH CHANCE POPS SOUTHWEST/SOUTH WEDNESDAY NIGHT AND
THURSDAY AS INSTABILITY INCREASES A LITTLE. RAINFALL AMOUNTS...IF
ANY...WILL BE MEAGER IN ANY EVENT. DAYTIME TEMPERATURES WILL BE
COOLER WEDNESDAY AND THURSDAY BUT STILL MILD.

SLOW DRYING FROM THE NORTH IS STILL EXPECTED THURSDAY INTO FRIDAY.
THIS MEANS MOSTLY TOSSING THE OPERATIONAL GFS WHICH FORCES RIDGING
NORTH AND KEEPS THE AIR MOIST OVER THE AREA...IT SEEMS TO BE AN
OUTLIER HERE. THE EC BENDS IN THE GFS DIRECTION FROM THE PREVIOUS EC
RUN BUT NOT TOO MUCH...STILL BRINGING SOME DRYING...WITH A LINGERING
SMALL CHANCE OF SHOWERS SOUTH FRIDAY...AND THAT WILL BE THE
FORECAST.

FRIDAY NIGHT AND SATURDAY LOOK DRY AND CONTINUED MILD...AGAIN NOT
GOING WITH THAT GFS. SUNDAY THROUGH MONDAY THEN LOOK POTENTIALLY
SHOWERY AS THE UPPER LOW TO THE SOUTH IS EJECTED NORTH NORTHEAST.
THIS IDEA FITS WITH BOTH THE EXTENDED GUIDANCE AND THE LATEST EC.
COOLING SHOULD START BY MONDAY AS THE DIGGING ROCKIES WAVE EJECTING
THE SOUTHERN LOW APPROACHES THE AREA. THIS SHOULD LEAD TO COOL
TEMPERATURES NEXT WEEK BEYOND THE CURRENT FORECAST PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1042 PM CDT MON APR 13 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WINDS WILL
BECOME LIGHT AND VARIABLE THROUGH THE NEXT FEW HOURS...BUT WILL
INCREASE FROM THE SOUTH AROUND 15 TO 25 KT WITH GUSTS TO 30 KT
WEST OF THE JAMES RIVER.

&&

.FIRE WEATHER...
ISSUED AT 303 AM CDT TUE APR 14 2015

 A COMBINATION OF VERY STRONG SOUTHERLY WINDS...HUMIDITY VALUES
IN THE TEENS AND TEMPERATURES IN THE 70S NECESSITATE A RED FLAG
WARNING FOR MANY LOCATIONS. THE LEAST LIKELY LOCATION WILL BE
ACROSS NORTHWEST IOWA WHERE MORE PRECIPITATION HAS FALLEN RECENTLY
AND WINDS WILL LIKELY BE IN THE 15 TO 25 MPH RANGE VERSUS 20 TO 40
MPH IN CENTRAL SOUTH DAKOTA. SOUTHWEST MINNESOTA WILL BE JUST A
TOUCH MARGINAL WITH WIND SPEEDS...ESPECIALLY IN THE SOUTHEAST
CORNER...BUT WITH HUMIDITY VALUES IN THE TEENS IN THE AFTERNOON
STILL VERY DANGEROUS FIRE WEATHER CONDITIONS.

DESPITE THE COOLER AND MORE MOIST ENVIRONMENT PROJECTED FOR THE
NEXT SEVERAL DAYS...VERY HIGH FIRE DANGER POTENTIAL FOR PART OF
THE NORTHERN FORECAST AREA WILL STILL BE POSSIBLE WEDNESDAY...
FRIDAY...AND SUNDAY DURING WHICH TIMES DECENT WINDS ARE EXPECTED.
THIS IS PARTLY BASED ON PROJECTIONS MENTIONED ELSEWHERE THAT THE
GFS OVERDOES THE SPREAD AND PERSISTENCE OF MOISTURE INTO THE AREA
THE NEXT FEW DAYS. STILL...RED FLAG CONDITIONS ARE NOT FORSEEN
WITH THE HIGHER HUMIDITY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR SDZ255>258.

MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR MNZ900.

IA...NONE.
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR NEZ249.

&&

SHORT TERM...08
LONG TERM...
AVIATION...
FIRE WEATHER...08
Hazardous weather outlook, Apr 14, 3:22 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
322 AM CDT TUE APR 14 2015

MNZ071-072-080-081-089-090-097-098-NEZ013-014-SDZ038>040-050-
052>071-150830-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
322 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXTREME FIRE DANGER IS EXPECTED FOR THIS AFTERNOON INTO THE START
OF THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS MAY ACCOMPANY LIGHT SHOWERS NEAR THE
MISSOURI RIVER WEDNESDAY AND THURSDAY. NO SEVERE STORMS ARE
EXPECTED.

VERY HIGH FIRE DANGER IS POSSIBLE IN PARTS OF THE ARE NORTH OF
INTERSTATE 90 WEDNESDAY...FRIDAY...AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-150830-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-
322 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

HIGH TO VERY HIGH FIRE DANGER IS EXPECTED FOR THIS AFTERNOON INTO
THE START OF THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS MAY ACCOMPANY A FEW LIGHT SHOWERS NEAR THE
MISSOURI RIVER WEDNESDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:45 AM CDTWind AdvisoryFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld22 hr

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in South Dakota, 2015Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.